Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 20, 2018, 9:37 PM CDT for Pulaski County, Missouri. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 9:37 PM CDT (02:37 UTC)
- Expired
- May 21, 2018, 7:34 AM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.08 ft at May 22, 2018, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
776
WGUS43 KSGF 210237
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
937 PM CDT Sun May 20 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Runoff from heavy rainfall will cause river flooding. If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-211437-
/O.NEW.KSGF.FL.W.0032.180521T0241Z-180522T0000Z/
/BIGM7.1.ER.180521T0241Z.180521T0600Z.180521T1800Z.NO/
937 PM CDT Sun May 20 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:16 PM Sunday The stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tonight and
continue to rise to near 8.7 feet by around midnight. The river
will fall below flood stage by tomorrow early afternoon.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 7.9 Sun 09 PM 5.8 3.8 3.3
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$1 follow-up statement
263
WGUS83 KSGF 211234
FLSSGF
Flood Statement
National Weather Service Springfield MO
734 AM CDT Mon May 21 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall has ended and the Big Piney River has crested
and has fallen below flood stage. The forecast is for the river to
continue falling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-211304-
/O.CAN.KSGF.FL.W.0032.000000T0000Z-180522T0000Z/
/BIGM7.1.ER.180521T0226Z.180521T0545Z.180521T0844Z.NO/
734 AM CDT Mon May 21 2018
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 7:00 AM Monday The stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.2 feet by tomorrow
morning.
* Impact...At 6.0 feet...Fort Leonard Wood begins to move equipment
from the Pontoon Training Area.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Big Piney River
Fort Leonard Wo 8 6.9 Mon 07 AM 4.2 3.6 3.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 7:06 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 20, 7:06 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Springfield MO 706 PM CDT Sun May 20 2018 .SHORT TERM...(This evening through Monday) Issued at 158 PM CDT Sun May 20 2018 In a bit of a lull right now with morning convection having stabilized conditions. Convection is firing along a distinct outflow boundary over northeast AR. The boundary becomes less distinct has farther to west into NW AR. Another shortwave that extends form south central KS into central OK will shift northeast with lift increasing over the area, especially the western cwfa late this afternoon and this early this evening. MLCAPE values off the HRRR reach 1000-1500 j/kg with around 30kts 0-6km bulk shear which would support multicell or possibly supercells with a large hail and damaging wind risk for a few hours before the wave lifts off to the northeast. Questions still consist of how long convection will linger into the eastern counties overnight. Have raised rain chances using a blend of cams/short term guidance. In general, Monday looks more quiet with weak mid level height rises. .LONG TERM...(Monday Night through Sunday) Issued at 158 PM CDT Sun May 20 2018 Mid level shortwave ridging and height rises are expected through midweek as an upstream closed upper low moves into the western CONUS. Can't rule out some diurnally driven isolated pulse convection through midweek, but coverage looks limited. The western upper trough opens up and lifts well northwest of the area. Late in the week a blocking upper level pattern develops with a slow moving upper low moving north out of the Gulf of Mexico and another moving east from the western CONUS. Chaotic upper level flow doesn't generate much confidence in the forecast. May see an uptick in diurnal convection late in the period, but no major systems are expected. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 637 PM CDT Sun May 20 2018 Pilots can expect variable flight conditions tonight into Monday. Storms will push east of the terminal sites this evening. A front will move across the region late tonight and Monday morning bringing a wind shift and lowering ceilings. Expect MVFR to potentially IFR ceilings spreading west to east late tonight and Monday morning. Improving flight conditions can be expected by Monday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Foster
Hazardous weather outlook, May 20, 7:13 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 713 PM CDT Sun May 20 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 713 PM CDT Sun May 20 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Scattered thunderstorms will impact south central and central Missouri this evening generally east of Highway 65. Some of these storms will be strong to locally severe capable of producing winds up to 60 mph and hail to the size half dollars. Frequent lightning and heavy rainfall can also be expected with these storms. The threat for severe storms will begin to diminish by late evening. Due to recent heavy rainfall, the potential for flooding will persist tonight where storms train over the same areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will be possible at times this week, especially during the afternoon and evening hours. In general the storm coverage is expected to be more limited and organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, May 20, 7:17 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL RUETER 36.61N 92.87W
05/20/2018 E0.75 INCH TANEY MO AMATEUR RADIO
&&
FEHSpecial weather statement, May 20, 7:22 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
722 PM CDT SUN MAY 20 2018
MOZ057-058-069-070-081-210115-
Maries MO-Camden MO-Miller MO-Laclede MO-Pulaski MO-
722 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARIES...MILLER...NORTH
CENTRAL LACLEDE...PULASKI AND EASTERN CAMDEN COUNTIES UNTIL 815 PM
CDT...
At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Osage Beach to 6 miles southwest of
Richland. Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Northern Fort Leonard Wood... Lake of The Ozarks State Park...
Lake of The Ozarks... Waynesville...
Osage Beach... St. Robert...
Richland... Lake Ozark...
Dixon... Crocker...
Iberia... St. Elizabeth...
Saint Elizabeth... Tuscumbia...
Stoutland... Eugene...
Bagnell... Brumley...
Etterville... Freedom...
This includes Interstate 44 between mile markers 137 and 167.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Missouri.
LAT...LON 3834 9240 3834 9229 3832 9224 3834 9220
3829 9219 3829 9207 3778 9203 3770 9255
3828 9266 3841 9241
TIME...MOT...LOC 0021Z 234DEG 20KT 3816 9256 3780 9249
WiseSpecial weather statement, May 20, 7:24 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
724 PM CDT SUN MAY 20 2018
MOZ096-104-105-210130-
Douglas MO-Ozark MO-Taney MO-
724 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR OZARK...DOUGLAS AND SOUTHEASTERN
TANEY COUNTIES UNTIL 830 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Mansfield to near Ava to
13 miles northwest of Price Place to near Diamond City. Movement was
east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Ava... Gainesville...
Theodosia... Pontiac...
Wasola... Sundown...
Brixey... Willhoit...
Brushyknob... Tecumseh...
Udall... Protem...
Hardenville... Thornfield...
Vanzant... Squires...
Zanoni... Noble...
LAT...LON 3650 9297 3666 9289 3685 9273 3707 9276
3706 9222 3676 9221 3650 9222
TIME...MOT...LOC 0024Z 251DEG 15KT 3705 9268 3688 9265 3667 9271 3646
9299
WiseSpecial weather statement, May 20, 7:54 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
754 PM CDT SUN MAY 20 2018
MOZ082-092-210145-
Wright MO-Texas MO-
754 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WRIGHT AND SOUTHWESTERN
TEXAS COUNTIES UNTIL 845 PM CDT...
At 754 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartville to 6 miles northwest of Mountain
Grove to near Norwood. Movement was northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mountain Grove... Cabool...
Dawson... Norwood...
Hartville... Huggins...
Manes... Graff...
Simmons... Elk Creek...
Bendavis...
LAT...LON 3714 9241 3730 9259 3748 9237 3748 9225
3718 9191 3706 9218 3706 9241
TIME...MOT...LOC 0054Z 232DEG 24KT 3729 9247 3719 9235 3707 9235
WiseLocal storm report, May 20, 8:03 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 NNE MANSFIELD 37.12N 92.58W
05/20/2018 WRIGHT MO 911 CALL CENTER
TRACTOR TRAILER BLOWN OVER ON WEST BOUND
EXIT RAMP ON HIGHWAY 60 AT MANSFIELD AND
HARTVILLE EXIT.
&&
AFSpecial weather statement, May 20, 8:33 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
833 PM CDT SUN MAY 20 2018
MOZ070-071-081>083-098-210230-
Dent MO-Phelps MO-Laclede MO-Pulaski MO-Shannon MO-Texas MO-
833 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHANNON...DENT...
SOUTHEASTERN LACLEDE...SOUTHEASTERN PULASKI...TEXAS AND PHELPS
COUNTIES UNTIL 930 PM CDT...
At 833 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southwest of Fort Leonard Wood to 15
miles west of Licking to near Houston to Cabool. Movement was
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rolla... Fort Leonard Wood...
Montauk State Park... Salem...
St. James... Licking...
Cabool... Houston...
Bunker... Raymondville...
Edgar Springs... Plato...
Lenox... Montauk...
Jadwin... Beulah...
Howes Mill... Lynchburg...
Lake Spring... Gladden...
This includes Interstate 44 between mile markers 180 and 197.
LAT...LON 3759 9131 3751 9131 3750 9122 3745 9121
3707 9216 3727 9209 3740 9219 3742 9225
3747 9225 3749 9245 3805 9167 3805 9163
3798 9152 3779 9153 3779 9131 3771 9131
3769 9122 3759 9118
TIME...MOT...LOC 0133Z 234DEG 36KT 3750 9230 3744 9213 3733 9204 3714
9211
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 39 min |
| May 20, 7:22 PM CDT | Special Weather Statement | SGF | Miller, Pulaski | 53 min |
| May 20, 7:24 PM CDT | Special Weather Statement | SGF | Douglas, Ozark | 66 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 65 min |
| May 20, 7:43 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| May 20, 7:54 PM CDT | Special Weather Statement | SGF | Wright | 51 min |
| May 20, 8:33 PM CDT | Special Weather Statement | SGF | Dent, Phelps, Texas | 57 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 56 min |
| May 20, 9:11 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Dent, Douglas, Laclede and 7 more | 12 hr |
| May 20, 9:47 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| May 20, 11:07 PM CDT | Areal Flood Warning | SGF | Maries, Phelps | 11 hr |
| May 21, 1:35 AM CDT | Areal Flood Warning | SGF | Taney | 6 hr |
| May 21, 3:42 AM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Shannon, Texas, Wright | 6 hr |
| May 21, 9:17 AM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Maries, Phelps, Shannon and 2 more | 12 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.